Alert archive / Texas / Red Flag Warnings in 2010

Red Flag Warning 1, NWS Midland/Odessa, TX

January 22, 20109 counties in Texas

NWS Midland/Odessa, TX issued this red flag warning at Jan 22, 2010, 4:52 AM CST for 9 counties in Texas. It took effect at Jan 22, 2010, 11:13 AM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 22, 2010, 4:52 AM CST (10:52 UTC)
In effect from
Jan 22, 2010, 11:13 AM CST
Expired
Jan 22, 2010, 6:00 PM CST
In force
7 hr
Issued by
NWS Midland/Odessa, TX

Counties Crane County, TX, Ector County, TX, Loving County, TX, Midland County, TX, Pecos County, TX, Terrell County, TX, Upton County, TX, Ward County, TX, Winkler County, TX

The radar

The Midland/Odessa radar (KMAF), 72 km from the middle of the area, began a volume at 10:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 10.9 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2010-01-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2010-01-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2974 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
163 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

987 
WWUS84 KMAF 221052
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
452 AM CST FRI JAN 22 2010

...A RED FLAG WARNING HAS BEEN ISSUED FOR THE PRESIDIO
VALLEY...RIO GRANDE RIVER VALLEY...BIG BEND REGION...AND PARTS OF
THE LOWER TRANS PECOS THIS AFTERNOON FOR MINIMUM RH/S OF 15 PCT OR
LESS... SUSTAINED WINDS OF 20 TO 25 MPH WITH GUSTS OVER 45 MPH AND
HIGH FIRE DANGER...

.WARM TEMPERATURES AND DRY AIR WILL COINCIDE ACROSS THE PRESIDIO
VALLEY...RIO GRANDE RIVER VALLEY...BIG BEND REGION...AND PARTS OF
THE LOWER TRANS PECOS THIS AFTERNOON IN ADVANCE OF A STRONG UPPER
STORM SYSTEM MOVING THROUGH THE DESERT SOUTHWEST.  THIS WILL ALLOW
RH/S TO DROP TO AROUND 15 PERCENT.  SINCE WESTERLY WINDS WILL
INCREASE TO 25 TO 35 MPH WITH GUSTS TO 50 MPH AND FIRE DANGER WILL
BE HIGH...A RED FLAG WARNING HAS BEEN ISSUED FROM NOON UNTIL 6 PM
CST.

TXZ079-081-082-230000-
/O.UPG.KMAF.FW.A.0001.100122T1800Z-100123T0000Z/
/O.NEW.KMAF.FW.W.0001.100122T1800Z-100123T0000Z/
PRESIDIO VALLEY-BIG BEND AREA-TERRELL-
452 AM CST FRI JAN 22 2010

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

SOUTHWEST AND WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 50
MPH WILL COMBINE WITH MINIMUM AFTERNOON RH/S OF 10 TO 15 PERCENT
AND RESULT IN CRITICAL FIRE WEATHER CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS.  ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

&&

$$
2 follow-up statements
370 
WWUS84 KMAF 221713
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1113 AM CST FRI JAN 22 2010

...A RED FLAG WARNING HAS BEEN ISSUED FOR THE PRESIDIO VALLEY...
RIO GRANDE RIVER VALLEY...BIG BEND REGION...TERRELL COUNTY AND
PECOS COUNTY THIS AFTERNOON FOR MINIMUM RH/S OF 15 PCT OR LESS...
SUSTAINED WINDS OF 20 TO 25 MPH WITH GUSTS OVER 45 MPH AND HIGH
FIRE DANGER...

.WARM TEMPERATURES AND DRY AIR WILL COINCIDE ACROSS THE PRESIDIO
VALLEY...RIO GRANDE RIVER VALLEY...BIG BEND REGION...AND PARTS OF
THE TRANS PECOS THIS AFTERNOON IN ADVANCE OF A STRONG UPPER STORM
SYSTEM MOVING THROUGH THE DESERT SOUTHWEST. THIS WILL ALLOW RH/S
TO DROP TO AROUND 15 PERCENT. SINCE WESTERLY WINDS WILL INCREASE
TO 25 TO 35 MPH WITH GUSTS TO 50 MPH AND FIRE DANGER WILL BE
HIGH...A RED FLAG WARNING HAS BEEN ISSUED FROM NOON UNTIL 6 PM
CST.

TXZ075-230000-
/O.EXB.KMAF.FW.W.0001.100122T1713Z-100123T0000Z/
PECOS-
1113 AM CST FRI JAN 22 2010

...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING FOR PECOS COUNTY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS
EVENING.

SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH WILL
COMBINE WITH MINIMUM AFTERNOON RH/S OF 10 TO 15 PERCENT RESULTING
IN CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS.  ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

&&

$$

TXZ079-081-082-230000-
/O.CON.KMAF.FW.W.0001.100122T1800Z-100123T0000Z/
PRESIDIO VALLEY-BIG BEND AREA-TERRELL-
1113 AM CST FRI JAN 22 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING.

SOUTHWEST AND WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND
50 MPH WILL COMBINE WITH MINIMUM AFTERNOON RH/S OF 10 TO
15 PERCENT RESULTING IN CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS.  ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

&&

$$
398 
WWUS84 KMAF 222059
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
259 PM CST FRI JAN 22 2010

...A RED FLAG WARNING IS NOW IN FOR PRESIDIO VALLEY...RIO GRANDE
RIVER VALLEY...BIG BEND REGION...AND TERRELL AND PECOS COUNTIES 
AND FOR THE WESTERN AND MOST OF THE CENTRAL PERMIAN BASIN THROUGH
6 PM FOR MINIMUM RH/S OF 15 PCT OR LESS...SUSTAINED WINDS OF 20
TO 35 MPH WITH GUSTS TO NEAR 50 MPH AND HIGH FIRE DANGER...

.WARM TEMPERATURES AND DRY AIR HAVE COINCIDED ACROSS THE PRESIDIO
VALLEY...RIO GRANDE RIVER VALLEY...BIG BEND REGION...AND PARTS OF
THE TRANS PECOS AND PERMIAN BASIN THIS AFTERNOON IN ADVANCE OF A
STRONG UPPER STORM SYSTEM MOVING THROUGH THE DESERT SOUTHWEST.
THIS HAS ALLOWED RH/S TO DROP TO 10 TO 15 PERCENT. SINCE WESTERLY
WINDS ARE 25 TO 35 MPH WITH GUSTS TO 50 MPH AND FIRE DANGER IS 
HIGH...A RED FLAG WARNING HAS BEEN ISSUED UNTIL 6 PM CST.

TXZ058>062-067>069-230000-
/O.EXA.KMAF.FW.W.0001.000000T0000Z-100123T0000Z/
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
WARD-CRANE-UPTON-
259 PM CST FRI JAN 22 2010

...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH WILL
COMBINE WITH MINIMUM AFTERNOON RH/S OF 10 TO 15 PERCENT RESULTING
IN CRITICAL FIRE WEATHER CONDITIONS. WINDS WILL SHIFT TO WEST WITH
THE FRONT PASSING LATE THIS AFTERNOON AND EARLY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS.  ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

&&

$$

TXZ075-079-081-082-230000-
/O.CON.KMAF.FW.W.0001.000000T0000Z-100123T0000Z/
PECOS-PRESIDIO VALLEY-BIG BEND AREA-TERRELL-
259 PM CST FRI JAN 22 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING.

SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH HAVE
COMBINED WITH MINIMUM AFTERNOON RH/S OF 10 TO 15 PERCENT RESULTING
IN CRITICAL FIRE WEATHER CONDITIONS. WINDS WILL SHIFT TO WEST WITH
THE FRONT PASSING LATE THIS AFTERNOON AND EARLY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS.  ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Jan 22, 3:23 AM CST, 1 hour 29 minutes earlier.

Area forecast discussion, Jan 22, 3:23 AM CST, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
323 AM CST FRI JAN 22 2010

.DISCUSSION...

WV IMAGERY SHOWS A TRANSITION TO ZONAL FLOW ALOFT OVER THE PAST 24
HRS...AS PAC TROUGH NUDGES INTO NORTHERN CALIFORNIA.  FIRST 24 HRS
OF THE FORECAST WILL BE TRICKY...AS MODELS/GUIDANCE DIFFER
CONSIDERABLY ON WINDS AND MOISTURE.  THE NAM IS DRIER THAN THE GFS
OR ECMWF...BUT WITH WEAKER SW-W DOWNSLOPE FLOW.  ALL ATTEMPT TO
BRING A SLUG OVER PBL MOISTURE UP FROM THE GULF OF CA LATER TODAY.
DEPENDING ON PREFERENCE...THIS WILL MEAN THE DIFFERENCE BETWEEN WIND
WARNINGS/ADVISORIES AND CRITICAL FIRE WX CRITERIA.  CLOUD COVER WILL
ALSO FACTOR IN.  HOWEVER...ALL MODELS INDICATE A H7 60+KT JET NOSING
INTO THE REGION TODAY...W/BUFKIT SOUNDINGS SHOWING INVERTED VS AND
MIXING OUT SUFFICIENTLY TO BRING SOME OF THIS MOMENTUM TO THE
SURFACE.  ALSO...ANY SHRA THAT DEVELOP WILL AID IN THE TRANSFER.
TAKING INTO ACCT TIGHTLY-PACKED HEIGHT GRADIENTS...AND LEESIDE SFC
TROUGHING...WE/LL STICK CLOSER TO THE STRONGER GFS WINDS...WHICH
WILL PUT ALL BUT TERRELL COUNTY IN WARNING/ADVISORY CRITERIA.
ALSO...RH/S IN THE BIG BEND/RIO GRANDE REGION LOOK TO MEET CRITICAL
FIRE WX CRITERIA...AND A RED FLAG WARNING WILL BE ISSUED.  ON
SATURDAY...W/COOLER TEMPS...RH/S LOOK HIGH ENOUGH TO FORE GO A FIRE
WX WATCH ATTM (SEE BELOW).  HOWEVER...SATURDAY ALSO LOOKS
WINDY...AND WE/LL CONTINUE CURRENT WATCHES FOR THE MOUNTAINS.  THE
PLAINS LOOK WINDY AS WELL...BUT WE/LL DEFER TO THE DAY SHIFT ON THAT.

OTHERWISE...COOLER...NW FLOW ALOFT FOLLOWS...W/WEAK RIDGING BUILDING
IN THRU MIDWEEK...BEFORE ANOTHER PAC TROUGH MOVES THRU WEDNESDAY
NIGHT FOR A CHANCE OF SHOWERS...MAINLY EAST.  TEMPS SHOULD REMAIN
NEAR-NORMAL SATURDAY-WEDNESDAY...THEN BELOW NORMAL THURSDAY AFTER
THE SECOND TROUGH MOVES THRU.

&&

.FIRE WEATHER...

STRONG WINDS WILL BEGIN TO AFFECT THE GUADALUPE AND DAVIS MOUNTAINS
THIS MORNING...THEN SPREAD INTO THE LOWER LANDS ACROSS SOUTHEAST NEW
MEXICO AND WEST TEXAS LATE THIS MORNING AND EARLY THIS AFTERNOON.  A
HIGH WIND WARNING IS IN EFFECT FOR THE GUADALUPE AND DAVIS MOUNTAINS
FROM 6 AM CST UNTIL 9 PM CST.  A WIND ADVISORY IS IN EFFECT FROM 9
AM CST UNTIL 8 PM CST FOR ALL BUT THE LOWER TRANS PECOS.  MINIMUM
AFTERNOON RH/S OF 15 PERCENT OR BELOW AR EXPECTED TO OCCUR IN THE
PRESIDIO AND RIO GRANDE RIVER VALLEY...IN ADDITION TO THE BIG BEND
REGION AND LOWER TRANS PECOS.  A RED FLAG WARNING IS IN EFFECT FROM
NOON CST UNTIL 6 PM CST IN THESE AREAS AS FIRE DANGER WILL BE HIGH
AND 20 FOOT WINDS OF 20 MPH OR GREATER ARE EXPECTED.  ALTHOUGH
MINIMUM AFTERNOON RH/S WILL NOT BE AS LOW OVER THE REST OF THE
REGION...ANY FIRES THAT START WILL BE APT TO SPREAD DUE TO THE DRY
FUELS AREAWIDE.

A PACIFIC COLD FRONT WILL SPREAD EAST THROUGH THE REGION TONIGHT
WITH FAIR TO GOOD RECOVERY EXPECTED AREAWIDE.  20 FOOT WINDS WILL
AGAIN RISE TO 20 MPH OR GREATER ACROSS THE REGION SATURDAY...BUT
COOLER TEMPERATURES WILL RESULT IN MINIMUM AFTERNOON RH/S OF 25
PERCENT OR HIGHER.  DESPITE THE HIGHER MINIMUM AFTERNOON RH/S...
ABUNDANT DRY FUELS ACROSS THE AREA WILL ALLOW ANY FIRES THAT START
TO SPREAD.  DRIER AIR WILL MOVE INTO THE REGION SATURDAY
AFTERNOON...WHICH WILL RESULT IN MAINLY FAIR RECOVERY SATURDAY
NIGHT.  STILL DRIER AIR WILL SPREAD OVER THE REGION SUNDAY AND WITH
20 FOOT WINDS AROUND 20 MPH EXPECTED...AT LEAST NEAR CRITICAL FIRE
WEATHER CONDITIONS WILL BE POSSIBLE IN MOST LOCATIONS.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              74  48  62  38  /   0  40  10   0
CARLSBAD NM                66  43  59  34  /  30  40  10   0
DRYDEN TX                  81  47  68  41  /  10  30  10   0
FORT STOCKTON TX           78  48  64  38  /  20  40  10   0
GUADALUPE PASS TX          58  37  45  28  /  40  40  20   0
HOBBS NM                   66  42  55  32  /  20  40  10   0
MARFA TX                   69  39  53  24  /  20  40  20   0
MIDLAND INTL AIRPORT TX    73  46  59  36  /  20  40  10   0
ODESSA TX                  75  45  59  37  /  20  40  10   0
WINK TX                    75  47  61  36  /  20  40  10   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...WIND ADVISORY FROM 8 AM THIS MORNING TO 7 PM MST THIS EVENING
     FOR THE FOLLOWING ZONES... CENTRAL LEA COUNTY...EDDY COUNTY
     PLAINS...NORTHERN LEA COUNTY...SOUTHERN LEA COUNTY.

     HIGH WIND WARNING UNTIL 8 PM MST THIS EVENING FOR THE FOLLOWING
     ZONES... GUADALUPE MOUNTAINS OF EDDY COUNTY.

     HIGH WIND WATCH FROM SATURDAY MORNING THROUGH SATURDAY EVENING
     FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS OF EDDY
     COUNTY.

TX...RED FLAG WARNING FROM NOON TODAY TO 6 PM CST THIS EVENING FOR
     THE FOLLOWING ZONES... BIG BEND AREA...PRESIDIO VALLEY...
     TERRELL.

     WIND ADVISORY FROM 9 AM THIS MORNING TO 8 PM CST THIS EVENING
     FOR THE FOLLOWING ZONES... ANDREWS...BIG BEND AREA...
     BORDEN...CRANE...DAWSON...ECTOR...GAINES...GLASSCOCK...
     HOWARD...LOVING...MARFA PLATEAU...MARTIN...MIDLAND...
     MITCHELL...PECOS...PRESIDIO VALLEY...REAGAN...REEVES COUNTY
     AND UPPER TRANS PECOS...SCURRY...UPTON...VAN HORN AND
     HIGHWAY 54 CORRIDOR...WARD...WINKLER.

     HIGH WIND WARNING UNTIL 9 PM CST /8 PM MST/ THIS EVENING FOR THE
     FOLLOWING ZONES... DAVIS/APACHE MOUNTAINS AREA...GUADALUPE
     MOUNTAINS.

     HIGH WIND WATCH FROM SATURDAY MORNING THROUGH SATURDAY EVENING
     FOR THE FOLLOWING ZONES... DAVIS/APACHE MOUNTAINS AREA...
     GUADALUPE MOUNTAINS.

&&

67/44
Hazardous weather outlook, Jan 22, 3:13 AM CST, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
313 AM CST FRI JAN 22 2010

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-230915-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
313 AM CST FRI JAN 22 2010 /213 AM MST FRI JAN 22 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

STRONG SOUTHWEST TO WEST WINDS WILL AFFECT THE GUADALUPE AND DAVIS
MOUNTAINS THROUGH THIS EVENING.  SUSTAINED WINDS OF 30 TO 50 MPH AND
GUSTS TO AROUND 70 MPH ARE EXPECTED TO OCCUR IN BOTH MOUNTAIN
RANGES...BUT MAINLY ABOVE 6000 FEET.  A HIGH WIND WARNING IS IN
EFFECT UNTIL 9 PM CST.

GUSTY SOUTHWEST TO WEST WINDS WILL AFFECT THE REST OF SOUTHEAST NEW
MEXICO AND WEST TEXAS FROM THIS MORNING THROUGH THE AFTERNOON.
SUSTAINED WINDS OF 25 TO 35 MPH AND GUSTS TO AROUND 50 MPH WILL BE
POSSIBLE.  A WIND ADVISORY IS IN EFFECT FROM 9 AM CST UNTIL 8 PM
CST.

RELATIVE HUMIDITY VALUES WILL DROP BELOW 15 PERCENT ALONG THE PRESIDIO
AND RIO GRANDE RIVER VALLEY...IN ADDITION TO THE BIG BEND REGION AND
LOWER TRANS PECOS.  SINCE HIGH FIRE DANGER AND WINDS OF 20 MPH OR
GREATER ARE ALSO EXPECTED IN THESE AREAS...ANY FIRES THAT START
COULD SPREAD RAPIDLY AND A RED FLAG WARNING IS IN EFFECT FROM NOON
CST UNTIL 6 PM CST.  ALTHOUGH THE RELATIVE HUMIDITY WILL NOT BE
QUITE AS LOW ACROSS THE REST OF THE REGION...DRY FUELS AND WINDY
CONDITIONS AREAWIDE COULD STILL ALLOW ANY FIRES THAT START TO
SPREAD.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

STRONG WESTERLY WINDS ARE AGAIN EXPECTED TO AFFECT THE GUADALUPE AND
DAVIS MOUNTAINS SATURDAY...THEREFORE A HIGH WIND WATCH REMAINS
IN EFFECT.

GUSTY WESTERLY WINDS WILL AFFECT MOST OF SOUTHEAST NEW MEXICO AND
WEST TEXAS SATURDAY.  WIND SPEEDS OF AT LEAST 25 TO 35 MPH AND GUSTS
TO AROUND 50 MPH WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 22, 2:45 PM CSTWinter Storm WarningMAF18 hr

Nearby

Red Flag Warnings in Texas, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.